Optique géométrique pour des systèmes semi-linéaires avec invariance de jauge  [ Geometric optics for gauge invariant semilinear systems ]
Mémoires de la Société Mathématique de France, no. 90 (2002), 166 p.

In this article, we justify the use of “geometric optics” like methods for a large class of semilinear systems of field equations, that remain invariant under gauge and Lorentz transforms. In a first time, we consider a model system, coupling a gauge field (Yang-Mills equation) with a scalar field (wave equation) and a spinor field (Dirac equation), and build families of approximate solutions in the shape of single phase expensions, rapidly oscillating at high frequency. Amplitude of such oscillations is maximal with regard to their frequency parameter. Expensions are given to any order. In a second time, we give exact solutions that remain asymptotic to previous oscillatory expensions. Such solutions may be uniformly bounded only in H 1/2 ,H 1/2 and L 2 — respectively for gauge, scalar and spinor fields. We give a stability result in the case where oscillatory solutions are obtained as high frequency perturbations of a given smooth solution of the system. It shows that the system can keep a stable nonlinear behaviour, even for very low regularity fields, when nonlinear terms usually lead to destructive interactions.

L’objet de cet article est de justifier le recours à des méthodes de type « optique géométrique » pour une large classe de systèmes d’équations de champs semi-linéaires, invariants à la fois par transformations de Lorentz et par changements de jauge. Nous construisons explicitement des familles de solutions approchées d’un système modèle, couplant un champ de jauge (équation de Yang-Mills) avec un champ scalaire (équation des ondes) et un champ de spineurs (équation de Dirac), sous forme de développements oscillant à haute fréquence, monophasés, d’amplitude maximale. Nous justifions ensuite notre démarche en prouvant l’existence de solutions exactes, qui prolongent asymptotiquement les développements oscillants obtenus. Les potentiels de Yang-Mills, champ scalaire et champ de spineurs ainsi générés ne restent uniformément bornés que dans — respectivement — H 1/2 ,H 1/2 et L 2 . L’obtention de solutions oscillantes de forte amplitude montre que le système étudié peut conserver un comportement non linéaire stable pour toute une classe de champs de très faible régularité.

DOI : https://doi.org/10.24033/msmf.403
Classification:  78A05,  81T13,  58G17,  58G35,  35L70,  35Q75
Keywords: Geometric optics, WKB expensions, gauge invariance, semilinear hyperbolic PDE, Yang-Mills equation, wave equation, Dirac equation
@book{MSMF_2002_2_90__1_0,
     author = {Jeanne, Pierre-Yves},
     title = {Optique g\'eom\'etrique pour des~syst\`emes semi-lin\'eaires avec~invariance de jauge},
     series = {M\'emoires de la Soci\'et\'e Math\'ematique de France},
     publisher = {Soci\'et\'e math\'ematique de France},
     number = {90},
     year = {2002},
     doi = {10.24033/msmf.403},
     zbl = {1001.78003},
     mrnumber = {1924644},
     language = {fr},
     url = {http://www.numdam.org/item/MSMF_2002_2_90__1_0}
}
Jeanne, Pierre-Yves. Optique géométrique pour des systèmes semi-linéaires avec invariance de jauge. Mémoires de la Société Mathématique de France, Serie 2, , no. 90 (2002), 166 p. doi : 10.24033/msmf.403. http://www.numdam.org/item/MSMF_2002_2_90__1_0/

[1] S. Alinhac et P. GérardOpérateurs pseudodifférentiels et théorème de Nash-Moser, Savoirs Actuels, CNRS Éditions & EDP Sciences, Paris, 1991. | MR 1172111

[2] M. Beals et M. Bézard« Low regularity local solutions for field equations 1-2 », Comm. Partial Differential Equations (1996), p. 79–124. | MR 1373766 | Zbl 0852.35098

[3] Y. Choquet-Bruhat« Ondes asymptotiques et approchées pour des systèmes d’équations aux dérivées partielles non linéaires », J. Math. Pures Appl. 48 (1969), p. 117–158. | MR 255964 | Zbl 0177.36404

[4] Y. Choquet-Bruhat et D. Christodoulou« Existence global solutions of the Yang-Mills, Higgs and spinor field in 3+1 dimensions », Ann. scient. Éc. Norm. Sup. 4 e série 14 (1981), p. 581–606. | Numdam | Zbl 0499.35076

[5] Y. Choquet-Bruhat, D. Christodoulou et M. Francaviglia« On the wave equation in curved space-time », Ann. Inst. H. Poincaré. Phys. Théor. 31 (1979), p. 399–414. | Numdam | MR 574143 | Zbl 0454.58016

[6] Y. Choquet-Bruhat et A. Greco« High frequency asymptotic solutions of Y.M. and associated fields », J. Math. Phys. 24 (1983), p. 337–379. | MR 692317 | Zbl 0557.70020

[7] R. Coifman et Y. MeyerAu delà des opérateurs pseudodifférentiels, Astérisque, vol. 57, Soc. Math. France, 1978. | MR 518170 | Zbl 0483.35082

[8] C. Fefferman et E. Stein« H p spaces of several variables », Acta Math. 129 (1972), p. 137–193. | MR 447953 | Zbl 0257.46078

[9] R. Geroch« Spinor structure of space-times in general relativity 1-2, & The domain of dependence », J. Math. Phys. 9,11 (1968,1970). | MR 234703 | Zbl 0199.28303

[10] O. Guès« Ondes multidimensionnelles ε-stratifiées et oscillations », Duke Math. J. 68 (1992), p. 401–446. | MR 1194948

[11] —, « Développements asymptotiques de solutions exactes de systèmes hyperboliques quasilinéaires », Asymptotic Analysis 6 (1993), p. 635–678.

[12] J.-L. Joly, G. Métivier et J. Rauch« Generic rigourous asymptotic expentions for weakly nonlinear multidimentioneal oscillatory waves », Duke Math. J. 70 (1993), p. 373–404. | MR 1219817 | Zbl 0815.35066

[13] J.-L. Joly et J. Rauch« Justification of multidimensional single phase semilinear geometric optics », Trans. Amer. Math. Soc. 330 (1992), p. 599–623. | MR 1073774 | Zbl 0771.35010

[14] S. Klainerman et M. Machedon« On the M.K.G. equation with finite energy », Duke Math. J. 74 (1994), p. 19–44. | MR 1271462 | Zbl 0818.35123

[15] —, « Finite energy solutions for Y.M. equations in R 3+1 », Ann. of Math. (2) 142 (1995), p. 39–119. | MR 1338675

[16] J.-P. Nicolas« Dirac fields on asymptotically flat space-times », Preprint no 99-22, Centre de Mathématiques, École polytechnique UMR 7640 CNRS, 1999. | MR 1952742

[17] E. SteinHarmonic analysis, Princeton University Press, 1993. | MR 1232192